Alert archive / Oklahoma / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Tulsa, OK

January 5, 2022Pawnee County, Oklahoma

NWS Tulsa, OK issued this wind chill advisory at Jan 5, 2022, 1:55 PM CST for Pawnee County, Oklahoma. It took effect at Jan 6, 2022, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 1:55 PM CST (19:55 UTC)
In effect from
Jan 6, 2022, 3:00 AM CST
Expired
Jan 6, 2022, 10:00 AM CST
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -211 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-211 m²/s²
0-3 km storm-relative helicity
-224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS44 KTSA 051955
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
155 PM CST Wed Jan 5 2022

OKZ054-059-060400-
/O.NEW.KTSA.WC.Y.0002.220106T0900Z-220106T1600Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
155 PM CST Wed Jan 5 2022

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 below zero.

* WHERE...Osage and Pawnee Counties.

* WHEN...From 3 AM to 10 AM CST Thursday.

* IMPACTS...Exposed skin may become quickly frostbitten or 
  frozen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
706 
WWUS44 KTSA 060340
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
940 PM CST Wed Jan 5 2022

OKZ054-059-061600-
/O.CON.KTSA.WC.Y.0002.220106T0900Z-220106T1600Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
940 PM CST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 below zero.

* WHERE...Osage and Pawnee Counties.

* WHEN...From 3 AM to 10 AM CST Thursday.

* IMPACTS...Exposed skin may become quickly frostbitten or 
  frozen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
190 
WWUS44 KTSA 061604
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
1004 AM CST Thu Jan 6 2022

OKZ054-059-061715-
/O.EXP.KTSA.WC.Y.0002.000000T0000Z-220106T1600Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
1004 AM CST Thu Jan 6 2022

...WIND CHILL ADVISORY HAS EXPIRED...

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 1:50 PM CST, 5 minutes earlier.

Area forecast discussion, Jan 5, 1:50 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
150 PM CST Wed Jan 5 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through Tonight)
Issued at 149 PM CST Wed Jan 5 2022

Cooler temperatures today were thanks to a passing cold front
overnight that has exited the area. There continues to be a little
chill to the air today with wind gusts from the north up to
25mph. Tonight will see another, more potent, shot of cold air as
the next wave moves into the region.

A wave a much broader trough axis is expected to move into the
area late night into early Thursday morning. As mentioned, this
will bring another reinforcing shot of cold air to the region with
a strong cold front leading the charge. From a model standpoint
there isn’t much change synoptically compared to yesterday in
terms of where a potent jet streak will develop. With the left
exit region still situated near the OK/KS and AR/MO borders, there
should be enough lift to squeeze out some light snow for these
areas which remains consistent. The GEFS ensembles continue to
show consistency with snow placement compared to yesterday though
a small shift out of the area was noted. Regardless, confidence
continues to be medium to high that the aforementioned locations
will see some light snow with minimal, non-significant snow
accumulations expected. The 50% NBM seems to be, more or less, in
my line of thinking with 0.1 to 0.2” of snow within the
aforementioned areas. The NBM also paints a 40 to 60% chance of
measurable (0.1” of greater) snowfall within these areas which
is also very reasonable. A reasonable worst case (using NBM
guidance) would see up to 1” across eastern Carroll county and
possibly Ottawa county. Snow will be somewhat efficient tonight
(snow ratios 13:1 to 18:1) with light and fluffy snow expected.
Small, easily movable, dendrites seems likely given the dendritic
growth zone not quite lining up with the best available lift. The
main concern tonight will be the bitterly cold conditions expected
with wind chills as low as -10 in some spots NW of Tulsa (mainly
western Osage and western Pawnee counties). A wind chill advisory
will be issued for this forecast package as a result.

Snider

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 149 PM CST Wed Jan 5 2022

A surface high pressure is expected to make a short stint stay on
Thursday bringing cold Arctic air with it which will help to keep
temperatures cold through the day Thursday and again Thursday
night. With the relatively strong high pressure in the area, there
still is potential for strong radiational cooling which could
allow for some locations to fall into the single digits. High and
even some mid level clouds may prevent temperatures from falling
too drastically thus opted to hedge a little lower than NBM
guidance but wanted to account for the limited cloud cover and
winds. All in all, it’s still going to be a cold morning Friday.

The aforementioned high pressure quickly moves out of the region
Friday with temperatures rebounding nicely into the mid 50s to
lower 60s by Saturday thanks to warm 850mb temps and downslope
SWly flow. With strong southerly to southwesterly flow at the
surface, moisture is expected to return to the area for Saturday
with dew points quickly rising into the upper 40s and 50s for most
with some 60s possible along the Red River. With this increase in
moisture and WAA, this may yield some showers Saturday afternoon
and evening mainly across SE OK into NW AR ahead of the next
incoming cold front which is expected to move through the region
late Saturday night into Sunday morning. A few isolated
thunderstorms still seem possible as well with the lift from the
cold front and limited amounts of MUCAPE around 250 to 500J/kg
ahead of the front. As it stands now, severe weather is not
expected though locally heavy rainfall is possible given the
abnormally high amount of moisture for this time of year
characterized by PWAT values possibly nearing 1” across eastern
fringes of the CWA though the deeper moisture (and likely higher
rainfall totals at this time) look to stay well off to our east.

This front will set up cooler temperatures for Sunday (windy
conditions likely behind the front) with much colder temperatures
funneling in through the day resulting in a mostly non-diurnal
temperature situation. AKA temperatures will largely be in the
upper 40s and 50s midnight Saturday night before falling the
remainder of the day Sunday (possibly a small rise in the
afternoon for locations that clear the front earlier) and into
Monday. A strong 1040mb high pressure progged to follow on the
heels of the cold front Monday morning. Luckily, there should be
enough wind through the night Sunday into Monday morning to keep
temperatures a little warmer, though this may also mean lower wind
chills. Locations protected from the wind will likely tank quickly
due to radiational cooling effects. The aforementioned high moves
out quickly allowing for a warming trend to ensue that will
continue through at least the middle of the upcoming work week
thanks also in part to rising mid level heights. The next storm
system could move into the area as early as Wednesday but guidance
continues to show considerable spread in regards to the evolution
of an upper low off the coast of California.

Snider

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM CST Wed Jan 5 2022

VFR conditions expected the remainder of the afternoon and into the
overnight hours. A secondary surge of colder air will push through
the region later tonight, with north winds increasing and becoming
gusty. May see some MVFR cigs develop for the northeast OK and
northwest AR sites Thursday morning. Not out of the question for
some areas of snow/snow showers near the Kansas and Missouri
borders, but will not mention for the TAFs at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   17  26  15  41 /   0  10   0   0
FSM   27  35  20  42 /   0   0   0   0
MLC   24  32  18  44 /   0   0   0   0
BVO   13  24  11  40 /  20  10   0   0
FYV   19  30  12  39 /  10  10   0   0
BYV   18  25  13  39 /  20  20   0   0
MKO   21  28  17  42 /   0   0   0   0
MIO   14  23  12  38 /  30  20   0   0
F10   19  29  17  43 /   0   0   0   0
HHW   30  38  22  45 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Chill Advisory from 3 AM to 9 AM CST Thursday for OKZ054-
     059.

AR...None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION...18
Hazardous weather outlook, Jan 5, 12:44 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1244 PM CST Wed Jan 5 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1244 PM CST Wed Jan 5 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Far northeast Oklahoma.
    ONSET...After midnight.

	WIND CHILL.
	RISK...Limited.
	AREA...Northeast Oklahoma.
    ONSET...After Midnight.

DISCUSSION...
An arctic airmass will plunge into the region tonight with brisk
north winds and wind chills falling into the single digits. In
addition, scattered areas of light snow will be possible across
far northeast Oklahoma, potentially spreading into northwest
Arkansas early Thursday morning. Only minor snow accumulations
are expected with a dusting to one half inch possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Winter Weather...High Wind and Dangerous Wind
Chill Potential.
FRIDAY...High Wind Potential.
SATURDAY...Thunderstorm Potential and High Wind Potential.
SUNDAY...High Wind Potential.
MONDAY AND TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Areas of light snow may be ongoing across parts of northwest Arkansas
early Thursday morning. Minor accumulations of a dusting to around one
half inch will be possible. The bitterly cold conditions will continue
Thursday morning as well, with wind chills in the single digits across
portions of northeast Oklahoma and northwest Arkansas.

Warmer weather is expected by Saturday with scattered showers
possible across southeast Oklahoma and northwest Arkansas. A few
isolated thunderstorms will also be possible Saturday night but
rainfall amounts will generally be light.

weather.gov/tulsa contains additional information.

Nearby

Wind Chill Advisories in Oklahoma, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.